Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 23, 2005, 7:08 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 90 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2005, 7:08 PM MST (02:08 UTC)
- Expired
- Jul 22, 2005, 1:15 PM MST
- In force
- 90 days
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 33 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 240211 SVRVEF AZC015-240245- /O.NEW.KVEF.SV.W.0004.050424T0208Z-050424T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 708 PM MST SAT APR 23 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE CITY OF WIKIEUP * UNTIL 745 PM MST * AT 701 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF WIKIEUP TO 7 MILES NORTHEAST OF WIKIEUP...AND MOVING NORTH AT 30 MPH. THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING WHICH WAS TO EXPIRE AT 715 PM MST. * SEVERE THUNDERSTORMS WILL BE NEAR... RURAL SOUTHERN MOHAVE COUNTY AT 720 PM MST LAT...LON 3447 11368 3440 11339 3517 11319 3514 11367 $$ HARRISON
4 follow-up statements
000 WWUS55 KVEF 240230 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 730 PM PDT SAT APR 23 2005 AZC015-240245- /O.CON.KVEF.SV.W.0004.000000T0000Z-050424T0245Z/ MOHAVE AZ- 730 PM MST SAT APR 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MST FOR SOUTH CENTRAL MOHAVE COUNTY... AT 721 PM MST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES EAST OF WIKIEUP TO 22 MILES NORTHEAST OF WIKIEUP...MOVING NORTH AT 30 MPH. THE PUBLIC REPORTED DIME SIZE HAIL WITH THESE STORMS. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL SOUTHERN MOHAVE COUNTY AT 720 PM MST LAT...LON 3447 11368 3440 11339 3517 11319 3514 11367 $$ HARRISON
000 WUUS55 KVEF 221933 SVRVEF NVC003-222015- /O.NEW.KVEF.SV.W.0004.050722T1932Z-050722T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1232 PM PDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA THIS INCLUDES THE CITY OF JEAN * UNTIL 115 PM PDT(115 PM MST) * AT 1230 PM PDT(1230 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF JEAN...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES EAST OF JEAN BY 1250 PM PDT(1250 PM MST) 6 MILES SOUTH OF SLOAN BY 115 PM PDT(115 PM MST) THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS....BRIEF HEAVY DOWNBURSTS..AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3563 11532 3565 11510 3600 11509 3598 11540 $$ DAVIS
000 WWUS55 KVEF 222006 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 104 PM PDT FRI JUL 22 2005 NVC003-222015- /O.CON.KVEF.SV.W.0004.000000T0000Z-050722T2015Z/ CLARK NV- 104 PM PDT FRI JUL 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM PDT FOR CENTRAL CLARK COUNTY... AT 100 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL CLARK COUNTY...OR ABOUT 13 MILES EAST OF PRIMM. THE STORM WAS WAS NEARLY STATIONARY. THE STORM THAT WAS NEAR JEAN EARLIER HAS WEAKENED BELOW SEVERE LIMITS. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO DAMAGING WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3557 11526 3559 11504 3574 11506 3569 11527 $$ DAVIS
000 WWUS55 KVEF 222015 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 114 PM PDT FRI JUL 22 2005 NVC003-222024- /O.EXP.KVEF.SV.W.0004.000000T0000Z-050722T2015Z/ CLARK NV- 114 PM PDT FRI JUL 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY HAS BEEN ALLOWED TO EXPIRE AT 115 PM PDT... THE SEVERE THUNDERSTORMS THAT WERE OVER CENTRAL CLARK COUNTY HAVE DECREASED IN INTENSITY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3557 11526 3559 11504 3574 11506 3569 11527 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:05 PM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 23, 3:05 PM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT SAT APR 23 2005 .SYNOPSIS...THERE WILL BE RAIN SHOWERS ALONG WITH A FEW THUNDERSTORMS TONIGHT AS AN AREA OF LOW PRESSURE QUICKLY MOVES ACROSS SOUTHERN CALIFORNIA TONIGHT AND INTO CENTRAL ARIZONA EARLY SUNDAY MORNING. MOISTURE WILL LINGER ACROSS THE AREA WITH A CHANCE OF SHOWERS CONTINUING MAINLY NORTH AND EAST OF LAS VEGAS SUNDAY. A WEAK AREA OF HIGH PRESSURE WILL BE WARMER TEMPERATURES AND DRIER WEATHER TO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT MONDAY AND TUESDAY. && .SHORT TERM...RIGHT ON SCHEDULE...SHOWERS AND A THUNDERSTORMS BEGAN DEVELOPING SHORTLY AFTER 1 PM. STRONG TIGHTLY WOUND-UP LITTLE SHORTWAVE...WHICH WAS UNDER INITIALIZED BY ALL MODELS...STILL SOME 300 MILES SOUTHWEST OF SAN DIEGO. MOIST SOUTHERLY FLOW AHEAD OF SYSTEM HAS INCREASED SURFACE DEWPOINTS SOME 15-25 DEGREES ACROSS NORTHWEST ARIZONA AND SOUTHERN NEVADA COMPARED TO 24 HOURS AGO. MOISTURE INCREASE ALSO MONITORED ON GOES PRECIPITABLE WATER IMAGERY WITH VALUES BETWEEN .50-1.00 INCH AS FAR NORTH AS SOUTHERN NEVADA. GFS HAS STAYED CONSISTENT AND WAS MODEL OF CHOICE TODAY. SHORTWAVE WILL BE NEAR YUMA BY 06Z THIS EVENING AND OVER CENTRAL ARIZONA EARLY SUNDAY MORNING. SHOWERS AND THUNDERSTORMS WILL EXPAND IN COVERAGE THE REST OF THIS AFTERNOON AND EVENING AS ATMOSPHERE CONTINUES TO DESTABILIZE AS COLD AIR ALOFT AND UPWARD FORCING SPREADS OVER THE FORECAST AREA. BEST CHANCES OF RAIN AND THUNDERSTORMS WILL BE ACROSS EASTERN CALIFORNIA...SOUTHEAST NEVADA UNTIL MIDNIGHT AND ACROSS NORTHWEST ARIZONA ALL NIGHT. DID NOT MAKE MUCH CHANGE TO POPS FOR THE SOUTHERN SIERRA OR ESMERALDA COUNTY BUT WITH SOUTHERN TRAJECTORY OF SYSTEM THEY MAY MISS MOST OF THE ACTION. CELLS ARE MOVING QUICKLY TO THE NORTH BUT STRONGER CELLS COULD PRODUCE BETWEEN A QUARTER AND A HALF AN INCH OF RAINFALL. ON SUNDAY AREA STAYS UNDER WEAK...COOL CYCLONIC FLOW. ENOUGH MOISTURE REMAINS THAT BY AFTERNOON INSTABILITY SHOWERS WILL ERUPT ESPECIALLY NORTH AND EAST OF LAS VEGAS. WEAK RIDGE BUILDS ACROSS THE AREA SUNDAY NIGHT THROUGH MONDAY NIGHT. STILL LEFT A SLIGHT CHANCE OF SHOWERS IN MONDAY AFTERNOON OVER THE HIGHER TERRAIN OF LINCOLN/NORTHERN MOHAVE COUNTIES DUE TO LINGERING MOISTURE AND WEAK INSTABILITY. && .LONG TERM...RIDGING OVER THE AREA TUESDAY AND WEDNESDAY WILL GIVE A SLIGHT WARM UP FOR THE AREA BEFORE THE NEXT STRONG SYSTEM PUSHES THROUGH ON FRIDAY. MODELS IN FAIR AGREEMENT WITH DIFFERENCES IN TIMING OF WHEN TROUGH/LOW MOVES THROUGH. WILL NOT SWEAT THE SMALL DETAILS THIS FAR OUT AND WENT WITH A BROAD BRUSH CONSENSUS FORECAST. DID UP POPS A BIT TO 40 PERCENT FOR ALL DAY FRIDAY. IF MODELS CONTINUE ON TRACK TOMORROW FOR FRIDAY WILL RAISE THIS HIGHER. OTHERWISE DID NOT CHANGE MUCH TO ON GOING FORECAST. && .AVIATION...STRONG LOW OFF THE SOUTHERN CALIFORNIA COAST WILL BRING WIDE SPREAD PRECIPITATION TO THE AREA THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE KLAS COULD EXPERIENCE A THUNDERSTORM AS WELL. THE MOSTLY LIKELY AREAS TO EXPERIENCE THUNDERSTORMS WILL BE OVER THE MOUNTAIN AREAS OF THE PEACH SPRINGS AND MORMON MESA APPROACHES...THOUGH THE DAGGETT APPROACH COULD HAVE THEM AS WELL WITH LESSER COVERAGE THAN THE OTHER TWO CORRIDORS. ASIDE FROM THE SHEEP RANGE THE BEATTY CORRIDOR WILL NOT LIKELY BE AFFECTED BY THUNDER. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && PIERCE/JACQUES
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:50 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 89 days |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.